Ohio, 2025

Damaging Winds in Ohio, April 19, 2025

April 19, 2025 · NWS ILN · 5 events in 3 counties and zones

Thunderstorms associated with an upper level disturbance moved into the region toward daybreak.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms associated with an upper level disturbance moved into the region toward daybreak.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 19, 2:52 AM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 19, 2:52 AM EST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
352 AM EDT Sat Apr 19 2025

.SYNOPSIS...
Showers and thunderstorms can be expected at times today as a cold
front moves into the Ohio Valley. A chance of showers and thunderstorms
will continue Sunday into Monday as a low pressure system lifts
northeast through the Great Lakes region.

&&

.NEAR TERM /THROUGH TODAY/...
A cold front currently stretching from Lake Michigan through
Illinois will sag slowly southeast into our area through this
afternoon. Widespread showers and thunderstorms ahead of the front
back across southern Illinois will advect east northeast along the
front and overspread mainly northern portions of our area through mid
morning. However, instability will be weakening across our area by
that time with activity beginning to wane through late morning.

We will begin to destabilize again through early afternoon, along
and just ahead of the front. This will likely lead to some
redevelopment of showers and a few thunderstorms, mainly for areas
along and southeast of the I-71 corridor through the afternoon
hours. With strong 0-3 and 0-6 km shear present, a few strong to
severe storms will be possible along this corridor this afternoon,
assuming we are able to destabilize enough. The main threat would be
damaging winds and perhaps some hail in any stronger updrafts.

With the front draped across the region, we will end up with a
decent temperature gradient across our area today with afternoon
highs ranging from the mid 60s northwest to the lower 80s in our far
southeast.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
The showers and any thunderstorms will begin to taper off heading
into this evening as the front continues to sag southeast and we
lose the diurnal instability. The front will stall out to our south
later tonight into Sunday morning before beginning to lift back to
the north as warm front Sunday afternoon as a developing surface low
lifts north across the mid Mississippi Valley. This will combine
with a strengthening low level jet ahead of the low to lead to
scattered showers and chance for thunderstorms during the day on
Sunday, especially across western portions of our area.

Lows tonight will range from the upper 40s north to the upper 50s
south with highs on Sunday ranging from the low 60s in the north to
the upper 70s in the south.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A low pressure system moves through the Great Lakes Sunday night
through Monday. On Sunday night, a warm front east of the low lifts
further north of the Ohio Valley which will help to reinforce the
warm air in place. Shower and storms chances remain fairly minimal
with lack of forcing for at least the first half of the night.
Forecast lows only drop to near 60.

On Monday, the low continues to progress northeast and an associated
cold front works through the Ohio Valley during the day. Shower and
storms chances increase ahead of the front. Currently, severe
probabilities remain on the low side since only a low amount of
instability is modeled in the warm sector. Additionally,
shower/storm coverage is not expected to be overly high.

Slightly cooler and drier air returns behind the front for the
middle of the week. Shower and storm chances return by the end of
the week when another stalled boundary drifts into the Ohio Valley.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Showers and a few embedded thunderstorms will gradually overspread
the area from the west through the morning hours ahead of an
approaching cold front. The shower activity will then become more
scattered through the afternoon and into early evening as the front
continues to sag slowly southeast across the area. VFR conditions
should generally prevail ahead of the front, although some brief
periods of MVFR vsbys and/or cigs will be possible with some of the
showers. Behind the front, pcpn will taper off this evening with
cigs becoming MVFR, with southwest winds becoming northwest.

OUTLOOK...Some MVFR CIGs are possible early Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Campbell
AVIATION...JGL
Hazardous weather outlook, Apr 19, 3:05 AM EST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
405 AM EDT Sat Apr 19 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-201000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
405 AM EDT Sat Apr 19 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms will be possible today. A few
strong to severe storms cannot be ruled out, with damaging wind
being the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 19, 5:10 AM EST, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
610 AM EDT Sat Apr 19 2025

INZ050-058-191045-
Fayette IN-Wayne IN-
610 AM EDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WAYNE AND
NORTHWESTERN FAYETTE COUNTIES THROUGH 645 AM EDT...

At 609 AM EDT, a strong thunderstorm was located near New Castle,
moving northeast at 70 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Mount Auburn, Franklin, Dublin, Spring Grove, Cambridge City,
Middleboro, Whitewater, Jacksonburg, East Germantown, Centerville,
Interstate 70 at Exit 145, Bentonville, Economy, Greens Fork,
Williamsburg, Bethel, Milton, Hagerstown, Fountain City, and
Richmond.

This includes I-70 in Indiana between mile markers 134 and 153.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3979 8522 3987 8522 3987 8520 4001 8520
      4000 8482 3987 8481 3973 8530 3979 8530
TIME...MOT...LOC 1009Z 239DEG 62KT 3985 8530

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The radar

The Cincinnati radar (KILN), 123 km away, was scanning. The volume nearest the first event began at 10:55 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Auglaize

When
April 19, 5:55 AM EST to 5:57 AM EST
Where
Auglaize County, 0.87 mi NW of New Bremen
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.440, -84.390

Roof shingles were blown off of a building.

Thunderstorm Wind, Auglaize

When
April 19, 5:59 AM EST to 6:00 AM EST
Where
Auglaize County, 0.69 mi S of Wapakoneta Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
40.490, -84.300

Thunderstorm Wind, Auglaize

When
April 19, 6:01 AM EST to 6:02 AM EST
Where
Auglaize County, 0.69 mi N of New Bremen
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
40.440, -84.380

This gust was measured on a private weather station.

Thunderstorm Wind, Hardin

When
April 19, 6:16 AM EST to 6:18 AM EST
Where
Hardin County, 0.07 mi SSW of Ada
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.769, -83.820

A couple of trees were downed in Ada.

Thunderstorm Wind, Logan

When
April 19, 9:20 AM EST to 9:22 AM EST
Where
Logan County, 2.68 mi WSW of Quincy
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.281, -84.014

A garage and outbuilding were damaged in the 5200 block of County Road 4.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246669, 1246670, 1246671, 1246672, 1246674.